Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 61, NWS Boston/Norton, MA

July 20, 2013Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 20, 2013, 9:58 PM EDT for Plymouth County, Massachusetts. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2013, 9:58 PM EDT (01:58 UTC)
Expired
Jul 20, 2013, 10:45 PM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Plymouth County, MA

The radar

The Boston radar (KBOX), 45 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 2.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2755 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WUUS51 KBOX 210158
SVRBOX
MAC023-210245-
/O.NEW.KBOX.SV.W.0061.130721T0158Z-130721T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
958 PM EDT SAT JUL 20 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 1045 PM EDT

* AT 957 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR CARVER...OR 11 MILES
  SOUTHWEST OF PLYMOUTH...AND MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CARVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 4183 7054 4181 7054 4178 7057 4176 7063
      4175 7088 4191 7090 4193 7055 4193 7054
      4191 7055 4189 7053 4184 7053
TIME...MOT...LOC 0158Z 268DEG 33KT 4181 7081 

$$

FRANK
3 follow-up statements
992 
WWUS51 KBOX 210212
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1012 PM EDT SAT JUL 20 2013

MAC023-210245-
/O.CON.KBOX.SV.W.0061.000000T0000Z-130721T0245Z/
PLYMOUTH MA-
1012 PM EDT SAT JUL 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR SOUTHEASTERN PLYMOUTH COUNTY...

AT 1010 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR BOURNE...OR 10 MILES SOUTH OF PLYMOUTH...MOVING EAST
AT 40 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS.

THIS SEVERE THUNDERSTORM WILL MOVE OVER THE FAR SOUTHEAST PORTION OF PLYMOUTH
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 4183 7054 4181 7054 4178 7057 4178 7058
      4176 7063 4176 7070 4190 7077 4191 7055
      4189 7053 4184 7053
TIME...MOT...LOC 0210Z 268DEG 33KT 4181 7064 

$$

FRANK
029 
WWUS51 KBOX 210221
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1021 PM EDT SAT JUL 20 2013

MAC023-210245-
/O.CON.KBOX.SV.W.0061.000000T0000Z-130721T0245Z/
PLYMOUTH MA-
1021 PM EDT SAT JUL 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR EASTERN PLYMOUTH COUNTY...

AT 1019 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR SANDWICH...OR 13 MILES SOUTHEAST OF PLYMOUTH...
MOVING EAST AT 35 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE
DAMAGING WINDS.

THIS SEVERE THUNDERSTORM WILL REMAIN OVER FAR SOUTHEAST PLYMOUTH
COUNTY NEAR THE CAPE COD CANAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE. THIS IS A VERY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.

&&

LAT...LON 4183 7054 4181 7054 4178 7057 4178 7058
      4176 7063 4188 7064 4191 7055 4189 7053
      4184 7053
TIME...MOT...LOC 0219Z 268DEG 33KT 4181 7051 

$$

FRANK
276 
WWUS51 KBOX 210229
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1029 PM EDT SAT JUL 20 2013

MAC023-210238-
/O.CAN.KBOX.SV.W.0061.000000T0000Z-130721T0245Z/
PLYMOUTH MA-
1029 PM EDT SAT JUL 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PLYMOUTH COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4183 7054 4181 7054 4178 7057 4178 7058
      4176 7063 4188 7064 4191 7055 4189 7053
      4184 7053
TIME...MOT...LOC 0228Z 268DEG 33KT 4181 7039 

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 7:39 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 20, 7:39 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
739 PM EDT SAT JUL 20 2013

.SYNOPSIS...
THE COLD FRONT WILL MOVE OFFSHORE TONIGHT...THEN STALL SOUTH OF THE
REGION BY SUNDAY MORNING. SOME SHOWERS MAY LINGER ALONG THE SOUTH
COAST DURING SUNDAY. MORE SEASONABLE BUT HUMID CONDITIONS ARE
EXPECTED FOR MUCH OF NEXT WEEK WITH SCATTERED SHOWERS AND
THUNDERSTORMS FROM TIME TO TIME.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

735 PM UPDATE...

SCATTERED SHOWERS AND A THUNDERSTORM OR TWO WERE
TRYING TO REFORM ACROSS NORTHERN CT AS WELL AS WESTERN/CENTRAL MA
OVER THE PAST HOUR AHEAD OF THE COLD FRONT. CORES ARE HAVING TROUBLE
GOING UP MUCH...PROBABLY AS A RESULT OF LIMITED SHEAR AND MID LEVEL
LAPSE RATES BELOW 6 C/KM.

WILL HOLD THE SEVERE THUNDERSTORM WATCH UNTIL 9 PM AS WE CAN/T RULE
OUT AN ISOLATED STRONG TO SEVERE THUNDERSTORM DEVELOPING SOUTH OF
THE MA PIKE OVER THE NEXT FEW HOURS.  MLCAPES WERE STILL BETWEEN
1000 TO 2000 J/KG IN THIS REGION.  HOWEVER...EVEN IF AN ISOLATED
STRONG STORM OR TWO DEVELOPS AREAL COVERAGE WOULD BE QUITE LIMITED.

OTHERWISE...DRY WEATHER FOR THE REST OF THE REGION BY LATE EVENING.
THE EXCEPTION WILL BE ACROSS THE SOUTH COAST/CAPE AND ISLANDS WERE A
ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS MAY WORK IN FROM LONG ISLAND
LATE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...

SUNDAY...
AS WEAK BUBBLE OF HIGH PRES MOVES ACROSS NORTHERN NEW ENGLAND...
WEAK WAVE MOVES ALONG STALLED FRONT TO THE SOUTH. MAY CAUSE SOME
SHOWERS TO MOVE BACK TOWARD THE S COAST DURING THE DAY. KEPT ONLY
SLIGHT CHANCE POPS GOING FOR NOW.

DEWPTS WILL BE DROPPING ACROSS S NH/N MA INTO THE LOWER-MID
50S...BUT WILL LINGER IN THE MID 60S ALONG S COAST SO WILL REMAIN
SOMEWHAT MUGGY THERE. HIGHS WILL BE IN THE 80S...THOUGH MIGHT
TOUCH 90 IN A FEW SPOTS ACROSS N CT/RI/INTERIOR SE MA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
HEADLINES...

* SCT SHOWERS/THUNDERSTORMS MON NIGHT THROUGH FRI BUT NOT A WASHOUT
* SEASONABLE TEMPS AND NO EXCESSIVE HEAT EXPECTED NEXT WEEK

DETAILS...

SUNDAY NIGHT AND MONDAY...
HIGH PRESSURE NEARBY SHOULD RESULT IN DRY WEATHER DOMINATING OVER
THIS TIME. STILL CAN/T RULE OUT A FEW SPOT SHOWERS ACROSS THE
INTERIOR/SOUTH COAST AS MID LEVEL MOISTURE WILL BE NEARBY...ALONG
WITH WEAK SURFACE CONVERGENCE. WILL COVER THIS REGION WITH JUST
SOME LOW POPS. TEMPS WILL BE SEASONABLE WITH LOWS IN THE UPPER 50S
AND 60S SUN NIGHT. HIGHS ON MON SHOULD BE MAINLY IN THE LOWER TO
MIDDLE 80S.

MONDAY NIGHT AND TUESDAY...
UPPER LEVEL TROUGH DEVELOPING ACROSS THE
GREAT LAKES WILL SEND A COUPLE OF SHORTWAVES AT US IN WEST TO
SOUTHWEST FLOW ALOFT.  APPEARS THERE SHOULD BE ONE OR TWO ROUNDS OF
SCATTERED SHOWERS AND THUNDERSTORMS SOMETIME MON NIGHT INTO TUE.
WILL INCLUDE SOME LOW END LIKELY POPS TO COVER THIS FOR NOW. HIGH
PWATS WILL RESULT IN THE POTENTIAL FOR HEAVY RAINFALL AND A VERY
LOCALIZED FLOOD THREAT WITH ANY STORM.  OVERALL SEVERE WEATHER
POTENTIAL WILL BE LOW...GIVEN LIMITED INSTABILITY AS WELL AS
UNCERTAINTY ON THE AMOUNT OF SOLAR INSULATION.

***NO CHANGES MADE BEYOND TUESDAY TO THE FORECAST BUT HERE ARE
  SOME THOUGHTS BASED ON THE LATEST MODEL DATA***

WEDNESDAY THROUGH FRIDAY...
A LOT OF UNCERTAINTY OVER THIS TIME
PERIOD.  THE GFS DRIES OUT BY THURSDAY AS THE UPPER LEVEL TROUGH
BECOMES FLATTER AND PUSHES THE MAIN FRONT WELL OFFSHORE.
HOWEVER...THE ECMWF IS MORE AMPLIFIED WITH THE TROUGH OVER THE
EASTERN GREAT LAKES AND UPPER RIDGE OVER THE ATLANTIC.  THIS KEEPS
THE FRONTAL BOUNDARY NEARBY ALONG WITH SOUTHWEST FLOW ALOFT. HIGHLY
UNCERTAIN AT THIS POINT...BUT AT LEAST WORTH MAINTAINING SOME CHANCE
POPS FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS.
AGAIN...NOT EXPECTING A WASHOUT BUT CERTAINLY THE POTENTIAL FOR
ADDITIONAL PRECIPITATION.  TEMPERATURES LOOKS TO BE NEAR NORMAL WITH
EXCESSIVE HEAT NOT EXPECTED TO RETURN.

SATURDAY...
LOW CONFIDENCE THIS FAR OUT BUT FRONT MAY BE FAR ENOUGH
OFFSHORE TO RESULT IN DRY WEATHER WITH SEASONABLE TEMPS.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

MODERATE CONFIDENCE THROUGH SUNDAY...

TONIGHT...MAINLY VFR CONDITIONS TONIGHT OTHER THAN SOME LOWER
CONDITIONS IN PATCHY FOG/LOW CLOUDS ACROSS PORTIONS OF THE
CAPE/ISLANDS.  A FEW SHOWERS AND PERHAPS A THUNDERSTORM ARE POSSIBLE
UNTIL LATE EVENING...BUT MUCH OF THE REGION WILL REMAIN DRY.  THE
EXCEPTION WILL BE ACROSS THE SOUTH COAST/CAPE AND ISLANDS WHERE
ANOTHER ROUND OF SCATTERED SHOWERS/THUNDERSTORMS MAY MOVE INTO THE
REGION LATE.

SUNDAY...LEFTOVER MVFR-IFR CIGS/VSBYS ALONG S COAST...CAPE AND
ISLANDS THROUGH MID MORNING...THEN IMPROVING. MAINLY VFR. MAY SEE
SCT SHOWERS ALONG S COAST WITH LOCAL MVFR VSBYS.

KBOS TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAF.

KBDL TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAF.

OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY...

SUNDAY NIGHT AND MONDAY...MODERATE TO HIGH CONFIDENCE.  VFR
CONDITIONS DOMINATE. MAY SEE SOME LOCALIZED LOWER CONDITIONS IN
LATE NIGHT/EARLY MORNING LOW CLOUDS/FOG PATCHES.

TUESDAY THROUGH THURSDAY...MODERATE CONFIDENCE. VFR CONDITIONS
WILL BE MIXED WITH PERIODS OF MVFR-IFR CIGS/VSBYS IN SCT SHOWERS
AND THUNDERSTORMS AT TIMES. SOME LOW CLOUDS AND FOG PATCHES MAY
RESULT IN LOWER CONDITIONS AT TIMES AS WELL.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE THROUGH SUNDAY.

THROUGH THIS EVENING...SW WIND GUSTS UP TO 25 KT OVER THE SOUTHERN
OUTER WATERS AS WELL AS RI/BI SOUNDS. SEAS REMAIN AROUND 6 FT ON
THE OPEN SOUTHERN WATERS AS WELL AS RI/BI SOUNDS. SCT TSTMS...
BEST CHANCE ON THE NEAR SHORE WATERS/BAYS/SOUNDS. VSBY
RESTRICTIONS IN HEAVY RAINFALL...PATCHY FOG AND HAZE. LOW PROB OF
HAIL.

TONIGHT...SW WINDS WILL SHIFT TO THE NW LATE TONIGHT AS COLD
FRONT MOVES ACROSS. SEAS UP TO 7 FT...THEN SLOWLY SUBSIDING.
SCT TSTMS POSSIBLE SOUTHERN WATERS. VSBY RESTRICTIONS IN PATCHY
FOG...LOCALLY BELOW 1 MILE.

SUNDAY...N WINDS SHIFT TO E/SE AT 10 KT OR LESS. SEAS SUBSIDING
BELOW SMALL CRAFT CRITERIA.

OUTLOOK...SUNDAY NIGHT INTO THURSDAY...

SUNDAY NIGHT AND MONDAY...MODERATE TO HIGH CONFIDENCE.  HIGH
PRESSURE NEARBY SHOULD KEEP WINDS AND SEAS GENERALLY BELOW SCA
THRESHOLDS.

TUESDAY THROUGH THURSDAY...MODERATE CONFIDENCE.  WINDS SHOULD
GENERALLY REMAIN BELOW SCA THRESHOLDS GIVEN INVERSION OVER THE
WATERS AND WEAK PRESSURE GRADIENT.  MARGINAL SCA 5 FOOT SEAS MAY
DEVELOP TUE ACROSS OUR SOUTHERN/SOUTHEAST ATLANTIC WATERS.  THIS A
RESULT OF LONG SOUTHWEST FETCH WITH AN UPPER TROUGH DEVELOPING TO
OUR EAST.  WINDS MAY SHIFT TO MORE OF A SOUTH OR SOUTHEAST DIRECTION
WED AND THU...BUT MARGINAL SCA 5 FOOT SEAS WILL REMAIN POSSIBLE AT
TIMES ACROSS THE OUTER-WATERS.  AREAS OF FOG MAY ALSO AFFECT THE
SOUTHERN WATERS AT TIMES DURING THE LATE NIGHT/EARLY MORNING HOURS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR ANZ254>256.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SUNDAY FOR ANZ235-237.

&&

SYNOPSIS...EVT/FRANK
NEAR TERM...FRANK
SHORT TERM...EVT
LONG TERM...FRANK
AVIATION...FRANK/EVT
MARINE...EVT/FRANK
Hazardous weather outlook, Jul 20, 5:56 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
556 PM EDT SAT JUL 20 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-212200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
556 PM EDT SAT JUL 20 2013

...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254-255-212200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
556 PM EDT SAT JUL 20 2013

...SEVERE THUNDERSTORM WATCH 426 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ256-212200-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
556 PM EDT SAT JUL 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE THIS AFTERNOON
AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 20, 5:52 PM EDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
552 PM EDT SAT JUL 20 2013

CTZ003-MAZ011-202230-
TOLLAND CT-EASTERN HAMPDEN MA-
552 PM EDT SAT JUL 20 2013

...STRONG THUNDERSTORM FORMING NEAR SOUTHWICK IN WESTERN
MASSACHUSETTS...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTHWICK...OR 9 MILES WEST OF
SPRINGFIELD...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM AS IT HEADS INTO THE SPRINGFIELD AREA BEFORE 630 PM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...EAST LONGMEADOW...AGAWAM...WEST SPRINGFIELD...
LONGMEADOW...PALMER...HAMPDEN...WILBRAHAM AND MONSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.

LAT...LON 4217 7229 4199 7228 4200 7250 4204 7251
      4203 7261 4204 7275 4211 7277
TIME...MOT...LOC 2148Z 270DEG 24KT 4207 7272

JWD
Special weather statement, Jul 20, 8:00 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
800 PM EDT SAT JUL 20 2013

CTZ003-004-210045-
WINDHAM CT-TOLLAND CT-
800 PM EDT SAT JUL 20 2013

...STRONG THUNDERSTORMS...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
DEVELOPING STRONG THUNDERSTORM NEAR WILLINGTON...OR 2 MILES NORTHWEST OF
MANSFIELD...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANSFIELD...CHAPLIN...WILLINGTON...ASHFORD...POMFRET...EASTFORD...
WOODSTOCK...HAMPTON...BROOKLYN...STORRS AND STAFFORD SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW HAMPSHIRE...
NORTHERN CONNECTICUT AND  MASSACHUSETTS.

LAT...LON 4181 7239 4196 7237 4199 7192 4171 7192
TIME...MOT...LOC 2356Z 279DEG 28KT 4186 7229

FRANK
Special weather statement, Jul 20, 8:36 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
836 PM EDT SAT JUL 20 2013

CTZ004-RIZ001-210100-
WINDHAM CT-NORTHWEST PROVIDENCE RI-
836 PM EDT SAT JUL 20 2013

...STRONG THUNDERSTORM DEVELOPING...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A DEVELOPING
STRONG THUNDERSTORM NEAR BROOKLYN...OR 6 MILES NORTH OF PLAINFIELD...
MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GLOCESTER...SCITUATE...FOSTER...BURRILLVILLE...KILLINGLY...DANIELSON
AND BROOKLYN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW HAMPSHIRE...
NORTHERN CONNECTICUT AND  MASSACHUSETTS.

LAT...LON 4173 7205 4187 7203 4199 7160 4174 7159
TIME...MOT...LOC 0031Z 279DEG 28KT 4177 7195

FRANK
Special weather statement, Jul 20, 8:53 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
853 PM EDT SAT JUL 20 2013

MAZ017-RIZ001-002-210145-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
853 PM EDT SAT JUL 20 2013

...STRONG THUNDERSTORM...

AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCITUATE...OR 10 MILES WEST OF PROVIDENCE...
MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...ATTLEBOROUGH...CRANSTON...PAWTUCKET...SEEKONK...EAST
PROVIDENCE...NORTH PROVIDENCE...JOHNSTON...CENTRAL FALLS...
SCITUATE...SMITHFIELD...LINCOLN AND REHOBOTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR CENTRAL RHODE ISLAND...SOUTHERN NEW HAMPSHIRE...
NORTHERN CONNECTICUT AND  MASSACHUSETTS.

LAT...LON 4174 7172 4190 7171 4197 7127 4179 7118
      4178 7124 4178 7132 4177 7133 4177 7137
      4179 7137 4178 7139 4176 7139 4177 7140
TIME...MOT...LOC 0048Z 270DEG 29KT 4182 7162

FRANK
Special weather statement, Jul 20, 9:10 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
910 PM EDT SAT JUL 20 2013

MAZ017-020-RIZ001-002-004-005-210200-
NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-
BRISTOL RI-EASTERN KENT RI-SOUTHEAST PROVIDENCE RI-
910 PM EDT SAT JUL 20 2013

...STRONG THUNDERSTORMS...

AT 905 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF
STRONG THUNDERSTORMS NEAR PROVIDENCE...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...FALL RIVER...TAUNTON...ATTLEBOROUGH...BARRINGTON...
CRANSTON...PAWTUCKET...BERKLEY...FREETOWN...SEEKONK...EAST
PROVIDENCE...NORTH PROVIDENCE...JOHNSTON...WARREN...CENTRAL FALLS...
SWANSEA...SOMERSET...DIGHTON...LINCOLN AND WESTPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4167 7118 4171 7116 4171 7121 4173 7122
      4170 7124 4172 7126 4168 7124 4169 7129
      4172 7129 4171 7130 4175 7136 4179 7137
      4173 7139 4172 7136 4170 7137 4174 7160
      4195 7149 4191 7103 4165 7106
TIME...MOT...LOC 0105Z 279DEG 28KT 4181 7143

FRANK
Local storm report, Jul 20, 9:31 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
931 PM EDT SAT JUL 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     MARINE TSTM WIND 1 SW RIVERSIDE          41.76N  71.37W
07/20/2013  M41 MPH          ANZ236             MA   MESONET

&&

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:58 PM EDTSpecial Marine WarningBOX47 min
Jul 20, 9:10 PM EDTSpecial Weather StatementBOXBristol50 min
Jul 20, 9:25 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth50 min
Jul 20, 10:01 PM EDTSpecial Marine WarningBOX59 min
Jul 20, 10:18 PM EDTSevere Thunderstorm WarningBOXBarnstable27 min
Jul 20, 10:26 PM EDTSpecial Marine WarningBOX34 min
Jul 21, 12:26 AM EDTSpecial Marine WarningBOX34 min
Jul 21, 5:15 AM EDTSpecial Marine WarningBOX30 min
Jul 21, 5:47 AM EDTSpecial Marine WarningBOX28 min
Jul 21, 11:21 AM EDTSmall Craft Advisory for Hazardous SeasBOX5 hr
Jul 21, 4:18 PM EDTSmall Craft Advisory for Hazardous SeasBOX6 hr

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.